MAUDE Adverse Event Report: MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING
Catalog Number RONYX22526UX
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Death (1802)
Date of Event 09/24/2018
Type of Reportable Event Death
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
During the procedure a resolute onyx rx coronary drug eluting stent was used to treat a lesion in the cx artery.It was reported that stent dislodgement occurred in the left main artery during removal following a failed delivery.The device was not removed from the patient and the patient was sent to the operating room for grafting.It was reported that the patient expired on the (b)(6) 2018.
 
Additional Manufacturer Narrative
The device was being used to treat a lesion in the mid left cx, with stenosis of greater than 90%.There was also approximately 80% stenosis in the mid lad.There were no difficulties noted when removing the protective sheath.The device was inspected post removal of the sheath with no issues.The lesion was pre-dilated.The inflation device remained on neutral pressure during device delivery.The device did not pass through a previously deployed stent.Resistance was encountered when advancing the device, but excessive force was not used.The stent dislodgement occurred in the left main artery, proximal to the lesion.The stent had failed to cross the lesion.The stent came off the catheter while trying to pass through the lesion for placement.Another balloon was used and stent was ultimately retained in the vessel.The patient was sent to the or for emergency bypass grafting.The patient had no previous stents.The patient had no previous pcis.The patient was not on dapt at the time of the event.There was no evidence of restenosis or thrombus.The cause of death was cardiac arrest.At the time of death the patient had co-morbidities of hyperlipidemia and obesity.The physician assessed that the stent being retained in the vessel is why the patient went to the or, but cannot confirm that the event ultimately lead to the death of the patient.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
RESOLUTE ONYX RX
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key7955423
Report Number9612164-2018-02710
Device Sequence Number1311457
Product Code NIQ
UDI-Device Identifier00643169556744
UDI-Public00643169556744
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/22/2020
Device Catalogue NumberRONYX22526UX
Device Lot Number0009046168
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/08/2018
Supplement Date Received by Manufacturer12/10/2018
02/08/2019
Initial Report FDA Received Date10/11/2018
Supplement Report FDA Received Date01/03/2019
02/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Required Intervention;
Patient Age77 YR
Patient Weight84